Permutation statistics on involutions

W.M.B. Dukes

Research output: Contribution to journalArticle

9 Citations (Scopus)

Abstract

In this paper we look at polynomials arising from statistics on the classes of involutions, In, and involutions with no fixed points, Jn, in the symmetric group. Our results are motivated by Brenti's conjecture [F. Brenti, Private communication, 2004] which states that the Eulerian distribution of In is log-concave. Symmetry of the generating functions is shown for the statistics d, maj and the joint distribution (d, maj). We show that exc is log-concave on In, inv is log-concave on Jn and d is partially unimodal on both In and Jn. We also give recurrences and explicit forms for the generating functions of the inversions statistic on involutions in Coxeter groups of types Bn and Dn. Symmetry and unimodality of inv is shown on the subclass of signed permutations in Dn with no fixed points. In the light of these new results, we present further conjectures at the end of the paper.

Original languageEnglish
Pages (from-to)186-198
Number of pages13
JournalEuropean Journal of Combinatorics
Volume28
Issue number1
Early online date6 Oct 2005
DOIs
Publication statusPublished - 1 Jan 2007

    Fingerprint

Keywords

  • involutions
  • polynomials
  • Brenti's conjecture

Cite this